Hi there! (:
Oh boy, I'm actually currently on zoloft as well. I personally don't think I've noticed any weight gain, but my doctor did say that it was a possibility. Good news though- A family member of mine was/ still is taking zoloft. He was in great shape for a 48 year old and still is, it's been about two years. However, the reason he is on zoloft is he is being treated for anxiety. Beforehand he exercised and ran daily as a way to relieve some stress and anxiety he had. After taking zoloft, his anxiety decreased which gave him less motive to workout. So what I'm saying is, the medicine itself didn't affect his weight, but it affected his motivation a little. But it is possible to loose weight! I would not recommend taking diet pills, those are junk despite what you read. Trust me, i know it's hard to say no to delicious foods. But everytime you are tempted to eat, look in the mirror and if your not happy with yourself, DO NOT EAT THE JUNK. Maintain a healthy diet with lots of proteins (chicken a fish are a great lean source of protein). Along with this you must motivate yourself to hit the gym because you will not see the results your looking for unless you exercise AND eat right. It's definitely a struggle at first but you get used to it and it gets easier!
Good luck hun!
Weight loss is actually simple - burn more calories than you take in to create a calorie deficit while still maintaining adequate calories to have good health.
Do you keep a food journal? Might be a good idea to let you see actually what your intake would be. I always begin with a food journal for those asking for my assistance. Usually, very telling. And you admit to having emotional issues. Do you see a counselor? Consider it. Personally, I am not much on anti-depressants unless someone is truly clinically depressed (and you could be). Way too many scripts out there for this stuff - really harmful if not needed. Sets the body's humors all out of balance and creates a whole new set of problems. Just my take in what I see every day. good luck to you.
You should see a new doctor. The one you have is a retard, antidepressants will not make you gain weight or stop you from losing weight. I think you just have an eating problem.